MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.25/26; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.25/26; CORONARY DRUG-ELUTING STENT
Model Number 364505
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 06/18/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
On (b)(6) 2021 the patient was admitted to the hospital with massive myocardial infarction.The affected vessel segment (lad, medial to distal) was treated with 2.75/26 des and post-dilated with 3.0 nc balloon.Upon dilatation, an additional more distal lesion was detected.For this treatment the affected 2.25/26 orsiro was chosen, but it was not possible to pass through the previously implanted des.During withdrawal the orsiro stent dislodged from the balloon and was adapted to the vessel wall using another balloon catheter.It was reported that the patient died several days after the procedure.According to the treating physician, the death was not device related as the patient was already in critical condition at hospital admission with massive myocardial infarction.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, a video taken from the angiographic material was reviewed.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped centered in between the two radiopaque markers.The stent was implanted and thus not returned for analysis.Review of the angiographic material did not lead to any further information regarding the nature of the complaint.The video shows the complaint instrument with the stent centered on the balloon.In the next sequence stent is already dislodged and adapted to the vessel wall with a balloon.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause for the reported complaint event is most likely related to the patients anatomy (i.E.Previously implanted stent).

Brand Name
ORSIRO 2.25/26
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12170516
Report Number1028232-2021-03974
Device Sequence Number3705382
Product Code NIQ
UDI-Device Identifier07640130439146
UDI-Public7640130439146
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model Number364505
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04202271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;